Glucagon is an emergency rescue hormone administered to someone suffering from severe hypoglycemia. When delivered, glucagon signals your liver to release stored glucose into your bloodstream.
Severe hypoglycemia is when one is physically unable to treat themself with a quick acting form of glucose and they (may) lose consciousness. Glucagon must be administered immediately if this occurs.
Glucagon can be delivered via injection into a muscle or inhaled through the nose.
Baqsimi is the first intranasal application for glucagon and comes in a powder formula
Gvoke is the first glucagon with an autoinjector
Eli Lilly’s Glucagon kit containing a vial of sterile glucagon, attached needle, syringe of sterile diluting agent
Always call 9-1-1 after administering for additional support
- Nausea and/or vomiting - turn person on their side if possible
- Always check the expiration date and add to your calendar one month before so you can refill. Once expired practice administration in to the sink.
- Store at room temperature
- Make sure there is one person close to you that knows how/when to use
- Have multiple kits at all times
|If you are reading this as part of T1D Foundations, please continue HERE|